Advances in Differential Equations

Saddle-type solutions for a class of semilinear elliptic equations

Francesca Alessio, Alessandro Calamai, and Piero Montecchiari

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a class of semilinear elliptic equations of the form \begin{equation}\label{eq:abs} -\Delta u(x,y)+W'(u(x,y))=0,\quad (x,y)\in\mathbb{R}^{2} \end{equation} where $W:\mathbb{R}\to\mathbb{R}$ is modeled on the classical two well Ginzburg-Landau potential $W(s)=(s^{2}-1)^{2}$. We show, via variational methods, that for any $j\geq 2$, the equation (\ref{eq:abs}) has a solution $v_{j}\in C^{2}(\mathbb{R}^{2})$ with $|v_{j}(x,y)|\leq 1$ for any $(x,y)\in\mathbb{R}^{2}$ satisfying the following symmetric and asymptotic conditions: setting $\tilde v_{j}(\rho,\theta)=v_{j}(\rho\cos( \theta),\rho\sin(\theta))$, there results \begin{eqnarray*} &\hbox{$\tilde v_{j}(\rho,\frac{\pi}{2}+\theta)=-\tilde v_{j}(\rho,\frac{\pi}{2}-\theta)$ and $\tilde v_{j}(\rho,\theta+\frac{\pi}{j})=-\tilde v_{j}(\rho,\theta)$, $\forall (\rho,\theta)\in \mathbb{R}^{+}\times\mathbb{R}$}&\\ & \hbox{and $\tilde v_{j}(\rho,\theta)\to 1$ as $\rho\to+\infty$ for any $\theta\in [\frac{\pi}2-\frac{\pi}{2j},\frac{\pi}2)$.}& \end{eqnarray*}

Article information

Source
Adv. Differential Equations Volume 12, Number 4 (2007), 361-380.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867455

Mathematical Reviews number (MathSciNet)
MR2305872

Zentralblatt MATH identifier
1193.35058

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 34B15: Nonlinear boundary value problems 34B40: Boundary value problems on infinite intervals 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 35J20: Variational methods for second-order elliptic equations 47J30: Variational methods [See also 58Exx]

Citation

Alessio, Francesca; Calamai, Alessandro; Montecchiari, Piero. Saddle-type solutions for a class of semilinear elliptic equations. Adv. Differential Equations 12 (2007), no. 4, 361--380. https://projecteuclid.org/euclid.ade/1355867455.


Export citation